A couple of months ago I started to notice that my stomach looks bloated (I work with a trainer and eat a VERY strict diet) so that is not normal for me. I have a lot of pain on the left side of my stomach and when lying flat you can feel that the organs/muscles on that side stick out further than they do on the right side (my dr felt this as well). I always have a small cyst on that left ovary (3cm). I do have endometriosis which I have known about for 3 years now. So I know what endometriosis and cyst pains feel like and this is something different. Here are my symptoms:
Fullness - I can't eat very much
Nausea after I eat or drink anything
I spot 2-3 days a week every week
I spot after sex
I spot after I check the placement of my IUD
Vaginal Discharge (I always have to wear something)
Stomach pain (lower left pelvis and middle left side of abdomen)
Tender when you push on those spots
There are certain times where when my husband and I are having sex it feels as though he is "poking" something and he can feel it too (that causes me to spot afterwards as well). We could do the same position a couple days later and neither of us would feel that it varies.
When I lie flat on my back, sometimes you can see that the left side of my abdomen is slightly more distended than the right side.
Oh I had an IUD placed Dec. 2009.
I had an u/s today and I should get my results in 2 days. My dr said that from there, based on the results, we will go with an uppder gi and a colonoscopy. Just sitting here I have pain in my stomach.
Also I was in the hospital unable to walk for 2 weeks back in Oct. 2009. They diagnosed me with POTS (postural orthostatic tachycardia syndrome) which they believe I have had since I was about 13 years old but the dr still thinks that something else is going on with me they just can't figure out what it is.
Did your doctor mention whether s/he was under the impression this was all symptomatic of one underlying issue or whether there were likely multiple separate issues at play here? I'm by no means a doctor, but just from the basic description you're giving, I'm getting the impression that you may have two separate concerns here. Is that correct? On the one hand, it seems as though your IUD may have slipped out of its correct placement. This can happen, and I believe the procedure to correct this is to remove the IUD and place an entirely new one. Hopefully, this will alleviate the reproductive system symptoms you've been having. Did you go to your gynecologist to address these symptoms? That would be the doctor to address slippage of the IUD (unless of course your general practitioner is the one who placed it and you're comfortable continuing with that). You should be using backup contraception until you're sure that the IUD is properly in place, as pregnancy is possible if you have sex whilst an IUD has slipped out of its proper placement.
The other issue I'm hearing is a host of symptoms tied to your digestive tract--nausea, bloating, early satiety, abdominal pain and tenderness, etc. I see that your doctor plans on doing some standard GI testing to look for structural abnormalities in your GI tract. As you were recently diagnosed with POTS, a form of autonomic nervous system dysfunction, you may also want to pursue what is called a gastric emptying test. This test looks at the function of your gut to see the rate of food transit out of your stomach, which if it is too slow can cause many of the symptoms you are describing. Problems show up on this test at a higher rate in patients with dysautonomia than they do in the general population because the autonomic nervous system is at the helm of these processes, and in some cases of dysautonomia, this can go awry. A GI specialist should know how to order the test (it's in the nuclear medicine department of the hospital) and hopefully will be aware of its significance for people with dysautonomia. The test is entirely non-invasive.
The one way that I can imagine that the two things (digestive&reproductive) would be related is if somehow a slipped IUD can make you susceptible to some sort of infection, as the "report to doc immediately" warnings spiel on Mayo's page does mention fever/severe abdominal pain, which I presume implies some sort of infectious process being a minor risk. But I'm guessing your doctor would've picked up on a serious infection when s/he saw you if that were the case, so that's probably already ruled out.
Hello, I do not believe we have chatted yet. Welcome to the Forum :)
As Heiferly had mentioned I do believe that you have to (2) seperate issues going on here.
Doing the upper GI and the Colonoscopy will give the docs quite a bit of info.
YES! when you have an Autonomic Dysfunction it can and a lot of times does affect your stomach. This Dysfunction is of the CNS (Central Nervous System) and that affects: Heart Rate, Digestion, Respiration, B/P. So it would not be uncommon to have something like "GastroParesis". This would explain a lot if not all of your digestive symptoms. I also have Gastroparesis.
As far as the Reproductive System goes.....On the left side the their is mainly just Stomach, intestines, and further down part of the reproductive system. I can tell you from personal experience that if you are not having DAILY NORMALLY FORMED Bowel movements......then you can have pain where you are decribing and it actually feels as if you are pressing on a potion of the reprodictive sytem (ovaries) when in fact it is a portion of the bowels.
Now that does not clear up ALL your female problems.....That pesky Cyst (I also have onejust about the same size too) does not want to play nicely. When you are going throughout the month ...Hormones are changing first getting ready to ovulate, then ovulation, then menstruation and the cyle repeats itself. Each time this happens...there are certain hoprmones that control each function / part of this process.
thsi would explain the pain there sometimes as well as the bleeding. And YES...The IUD could also have something to do w/ it.....
Please keep us posted. I hope you get to feling better soon and get some answers as well :)
ps: please excuse any and all typo's...I also have MS and my fingers and brain are not playing nicely tonight. One wants to override the other...Lol and there are just to many mistakes to go back and correct. So I apologoze if you are trying to figure out a new language....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.